I am in total shock at the moment. I had mast, chemo and radiotheapy, finishing 3 weeks ago. A week ago my GP did some routiene bloods (fasting blood sugar) but also did liver funtion tests.
the ALT came back raised (139). My GP was not worried and said it was probally due to effects of chemo or the tamoxifen I am taking, but that I should mention it to drs at the hosptial when I went for a check up.
I saw the surgon on thursday and he discussed the blood results with my onc and then said I would need to have a CT scan. Did not explain why and mumbled somthing when I asked if they were looking for secondaries.
He wrote ‘urgent’ on the form but the receptionist said I would have to wait 3-4weeks for the scan.
I am in total shock as I did not expect any problems - I feel really good and am recovering from the other treatments well. I can’t stop crying whenever I am on my own. I try to keep positive when I am with my children as they are so happy that my treatment is over. also my husband while supportive in someways just won’t talk about it.
I tried to contact my breast care nurse but she is on A/L. It would be really good to actually know what they are doing the scan for, I just feel so helpless now, I just feel that I have no one to talk to. It is difficult when I meet friends as they asssume that I must be happy because the treatment is finished
Sorry for the ramble - not really sure what i expect just needed to get things off my chest.
Sorry to hear you’re so worried and feeling down. Do give the helpline here a ring, they’re here to support you. Lines are open now until 5pm today 0808 800 6000, calls are free.
it is probably as a result from treatment but they obviously they take any changes really seriously… often its more for reassurance than actually looking for problems… however its no less worrying.
i think you could try phoning your consultants secretary and see if you can get your scan sooner… 3-4 weeks doesnt sound that urgent.
hopefully your bcn will be back soon too… do they only have bcn there? because usually there would be somebody to cover when they are off.
sending positive vibes your way
raised liver function test levels is a listed side effect on the tamoxifen info, so it might be just an effect from that. It’s good that the oncs are checking it out, though, to be on the safe side.
hope it goes well
Thanks to you all for your postive support. I did speak to the BC nurse who was covering for me but while very pleasant she could not really tell me much as she was at another hospital and did not have access to my notes.
I will try to get onto my surgons sec tommorow as I know from past experiace that she only works tue - thur.
In my mind I try to think of the postive things that it could be but then the the thought that it is secondairies come back, but all your commments really helped
Unfortunately I can’t help you with what these raised levels must be but just wishing you all the best. It’s a very worrying time when something comes out of the blue and I’d definitely try to get your scan appts moved as the waiting and uncertainty about all of this seems to be the worst part.
I know you must be very scared at the moment, but please try and keep an open mind. I started Tamoxifen in July, and have had very high LFT levels since then - I’ve had lots of blood tests done, and am now monitored every couple of months, and my GP is entirely happy that it’s just the Tamoxifen causing it. (I personally think my high levels of alcohol since DX might not be helping, but that’s not a medical opinion lol)
Anyway I hope you get some answers soon.
Sending love and positive thoughts
Thanks Nicky for your kind thoughts.
Shenagh - how soon did your LFt’s change after starting Tamoxifen? - I have only been on it since Feb.
Sarah, I think it was fairly soon after I started taking Tamoxifen. I was having blood tests done to check my iron levels (as I’m anaemic)and the raised LFTs showed up then.
Hang in there!